CSN Login
Members Online: 14

3 am and no sleep UPDATED

jim and i's picture
jim and i
Posts: 1741
Joined: May 2011

UPDATE: THANKS FOR ALL YOUR PRAYERS, THEY WORKED. WE BOTH FELL ASLEEP AROUN 4-4:30 BUT JIM AWOKE AT 6:30 NEEDING TO GO TO THE BATHROOM. I MESSAGED A NEW FRIEND I MADE WHO IS A RETIRED NURSE. SHE SUGGESTED I LIE NEXT TO HIM AND HOLD HIM. IT TOOK ABOUT AN HOUR BUT HE EVENTUALLY SETTLED DOWN AND FELL ASLEEP, ALTHOUGH HIS MUSCLES STILL TWITCHED SOME. 45 MINUTES LATER THE AID CAME TO GIVE HIM A BATH. THAT HELPED AND HE SLEPT MOST OF THE DAY AND WAS ALERT THAT EVENING. WE BOTH SLEPT SOUND THAT NIGHT AND LAST NIGHT. HE HAS BEEN DOING WELL BUT IS VERY PALE AND SHALLOW BREATHING THIS MORNING. STILL TIEING FISHING LURES IN HIS SLEEP JOHN :) ASKING FOR CONTINUED PRAYERS. THANKS FOR THE RECOMMENDATIONS. I HAVE FAMILY WHO WILL STAY WITH ME BUT I HAVE A HARD TIME LETTING THEM DO THAT AS JIM (AND I) DO NOT WANT TO BE FAR AWAY AND I AM AFRAID THEY WON'T HEAR HIM WAKE UP. HE ALSO WOULD NOT LET THEM HELP HIM GO TO THE BATHROOM. i WILL PRAY ABOUT IT.

THANKS AGAIN FOR YOUR THOUGHTS AND PRAYERS

DEBBIE

Jim is very restless this morning. All night he has been talking in his sleep and reaching up or moving his hand like he is moving a curtain aside. I am exhausted mentally, emotionally and physically. Nothing I do seems to help him rest. The hospice nurse came today and he looked good and is vitals were good except for his BP was up a little for him. Not long after she left he started getting confused again and talking in his sleep. He has progressively gotten more confused and restless. I have tried turning the lights out, playing the TV. One time he said my light looked far away. I did not have a light on. I eventually got up and sat next to him in the chair and that is where I am now. He just waved to someone and said goodbye, then turned on his side. Maybe he will go to sleep. I will probably stay here next to him.

Thanks for listening anyone who is awake at this hour.

Debbie

Ladylacy
Posts: 547
Joined: Apr 2012

Debbie, I am so sorry to hear about Jim.  It is most important that you take care of yourself too.  Did you know that hospice has a program where you can put them in-hospice for 5-7 days for you to take a break.  This program can also help get pain under control and probably the sleep problem to.  The cost, from what I was told when my husband went on hospice is $5 per day.  I know my uncle had to put my aunt in-hospice for a week due to exhaustion and to help her get her pain under control.   Maybe something you could find out about.  Believe me, I know how hard it would be to do it, but you need your rest too.

Maybe one of your children or a friend could come sit with Jim while you get some rest.  

Wishing you both peace and comfort -- Sharon

Skiffin16's picture
Skiffin16
Posts: 8152
Joined: Sep 2009

Sent your way for both you and your man....

~John

Hondo's picture
Hondo
Posts: 6112
Joined: Apr 2009

Praying for you both

Tim Hondo

debbiejeanne's picture
debbiejeanne
Posts: 2848
Joined: Jan 2010

debbie, i'm sorry that jim is so bad and that you and jim are up all night.  i can't imagine what you are feeling.  like the others said you must take care of yourself if you are to continue taking care of jim.  praying that you are both able to get some rest and comfort.

God bless you,

dj

hwt's picture
hwt
Posts: 2119
Joined: Jun 2012

Have they given Jim any xanax or lorazapam to help him relax? You might even ask about a low dose for yourself. Continued prayers for you & Jim.

PJ47's picture
PJ47
Posts: 348
Joined: Sep 2013

He is preparing to cross over.  I would not recommend medicating him for that unless he is combative, however, you do need rest so the idea of respite from Hospice or relief from friends or family is valid.  Please take care of yourself and do not try and go it alone,

PJ

KareGiver
Posts: 292
Joined: Apr 2011

I have been keeping up with your posts without responding...please know you and Jim are in my thoughts and prayers.  As my Randy has been gone 14 months now, I agree with PJ that Jim is preparing to cross over.  Take a deep breath, talk, sing and hold on to him.  Wishing both of you peace.

Take care,

Lynda

 

CivilMatt's picture
CivilMatt
Posts: 3239
Joined: May 2012

Debbie,

Thoughts and prayers.

Matt

inittogether2
Posts: 18
Joined: Feb 2014

 

Debbie please know you and Jim are in my prayers.

 

Jody

catfish_58's picture
catfish_58
Posts: 124
Joined: Feb 2013

prayers sent to both you and jim

donfoo's picture
donfoo
Posts: 1398
Joined: Dec 2012

Know I am thinking about you and Jim and wishing you strength and courage during these very very difficult time. Take comfort there are many here who are right by your side.

fishmanpa's picture
fishmanpa
Posts: 1153
Joined: Jan 2013

My thoughts and prayers are with you and Jim...

"T"

Grandmax4's picture
Grandmax4
Posts: 609
Joined: Dec 2011

Jim is back, planning a fishing day~~my thoughts are with you

Ruben and Jude's picture
Ruben and Jude
Posts: 155
Joined: Apr 2013

Hi Debbie. I'm so sorry you two are going through this. My heart goes out to you.

Has hospice offered Jim haldol (haloperidol) to help relax him? If he's being given Ativan (lorazepam), it sometimes has an adverse effect, causing anxiety/anxiousness, depending on the age of a person. If they've offered morphine, don't be afraid to use it, unless he's allergic, it will help ease his efforts to breathe. (I am an on-hold oncology and hospice RN.)

God bless and be with you during this difficult time. It's never easy at this stage. My prayers are with you.

Jude

jim and i's picture
jim and i
Posts: 1741
Joined: May 2011

Thanks Jude, He was taking lorazepam and that day the nurse told me to gived it to him twice a day. Before that I only gave it to him when he was anxious or stressed. I have stopped giving it and he has done better. Jim is 79 years old and has always been treal sensitive to medicine side effects. I will ask about haldol. Thanks for your prayers. The help more than you know.

Debbie

Ladylacy
Posts: 547
Joined: Apr 2012

Debbie, the hospice nurse had me give Joe some haldol and he didn't like the way it made him feel.  So they took it out of the house along with the morphine because he didn't like the way it made him feel either.   He had never taken much medication of any kind until this beast reared its ugly head.   I know that the older we get our bodies react differently to all the medications out there.  What we could take in the past, we can't take now.   Just like they had Joe on Ambien and they just took him off it.  It was only 5 mg to help him sleep but he was having some side effects.  Please know that we are thinking about you and Jim.  Please take care of yourself too.  

Wishing you both peace and comfort -- Sharon

wmc's picture
wmc
Posts: 912
Joined: Jan 2014

I'll keep you and Jim in my prayers.

Skiffin16's picture
Skiffin16
Posts: 8152
Joined: Sep 2009

Fishing is in our blood....

When we're awake, we are thinking of fishing... When we are asleep, we dream of fishing... Hell... when we're fishing, we are thinking of fishing, LOL... It's in our blood... Solar Powered here in Florida, fish blood running through our veins.

FP

You are both now and continually in my prayers...

John

Noellesmom
Posts: 1333
Joined: Aug 2010

Debbie, just having family close, not necessarily doing the most personal of things for your Jim, can be such a blessing.  I stubbornly refuse help with family members who may be in transition and live to regret the opportunities for closure I may have cost others.

You and Jim both will be in our prayers.  

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network